Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 28, NWS Jackson, KY

June 11, 2009Floyd County, Martin County, Pike County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 11, 2009, 4:46 PM EDT for Floyd County, Martin County, Pike County, Kentucky. It was in force for 6 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2009, 4:46 PM EDT (20:46 UTC)
Expired
Jun 11, 2009, 10:35 PM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, KY, Martin County, KY, Pike County, KY

The radar

The Charleston,WV radar (KRLX), 96 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:55 PM EDTFLASH FLOODChloe, KY4 FEET OF WATER WAS REPORTED TO BE FLOWING OVER THE ROAD ON UPPER CHLOE CREEK ROAD. LOCAL FIRE RESCUE ATTEMPTING TO LAUCH A BOAT TO RESCUE PERSON TRAPPED IN VEHICLE.
Jun 11, 4:55 PM EDTFLASH FLOODRaccoon, KYFLASH FLOODING WAS REPORTED ON FROZEN CREEK OF RACCOON CREEK.
Jun 11, 5:05 PM EDTFLASH FLOODCanada, KYFLASH FLOODING WAS REPORTED ALONG DIX FORK.
Jun 11, 5:06 PM EDTFLASH FLOODRaccoon, KYA VEHICLE WAS STUCK IN HIGH WATER AT THE MOUTH OF GRASSY CREEK ON RACCOON CREEK.
Jun 11, 5:24 PM EDTFLASH FLOODMeta, KYFLOOD WATER WAS REPORTED TO BE ENTERING HOMES AND SOME NEARBY ROADS WERE REPORTED TO BE IMPASSABLE DUE TO FLOODING. HOMES WERE ALSO REPORTED TO HAVE BEEN FLOODED IN RACOON ALONG WITH MULTIPLE WASHOUTS REPORTED ALONG DRY BRANCH ROAD.
Jun 11, 5:26 PM EDTFLASH FLOODSidney, KYDIX FORK ROAD IS BLOCKED BY HIGH WATER.
Jun 11, 5:30 PM EDTFLOODSidney, KYSTREAMS IN BUILDINGS. EVENT OCCURRED BETWEEN 515 PM 06/11/2009 AND 530 PM 06/11/2009
Jun 11, 5:30 PM EDTFLASH FLOODSidney, KYSTREAMS IN BUILDINGS. EVENT OCCURRED BETWEEN 515 PM 06/11/2009 AND 530 PM 06/11/2009

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 112046
FFWJKL
KYC071-159-195-112345-
/O.NEW.KJKL.FF.W.0028.090611T2046Z-090611T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
446 PM EDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHEASTERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
  EAST CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 745 PM EDT

* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM            
  THUNDERSTORMS TRAINING OVER PARTS OF PIKE COUNTY. THE HEAVIEST     
  RAIN WAS FALLING IN THE VICINITY OF US HIGHWAY 119 BETWEEN         
  PIKEVILLE AND SOUTH WILLIAMSON. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN   
  THE VICINITY OF BELFRY...CANADA...CONDER...FOREST HILLS...HARDY...
  HEISEY...SIDNEY...HUDDY...SHELBIANA...PIKEVILLE...AND META.

FLASH FLOODING IS BEING CAUSED BY THUNDERSTORMS PRODUCING HEAVY RAIN 
AND MOVING REPEATEDLY OVER THE SAME AREAS. AN ADDITIONAL INCH TO 
INCH AND A HALF OF RAIN IS POSSIBLE BETWEEN 445 PM AND 545 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3726 8235 3721 8251 3755 8269 3773 8232
      3767 8229 3766 8224 3763 8221 3764 8217
      3760 8216 3759 8213 3756 8213 3754 8206
      3756 8204 3754 8203 3755 8197 3753 8196

$$

PELTON
3 follow-up statements
000 
WGUS73 KJKL 112215
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
615 PM EDT THU JUN 11 2009

KYC159-112223-
/O.CAN.KJKL.FF.W.0028.000000T0000Z-090611T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN KY-
615 PM EDT THU JUN 11 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN MARTIN COUNTY...

HEAVY RAIN HAS EXITED THE AREA AND IS NO LONGER A THREAT. 

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3734 8223 3740 8252 3744 8262 3755 8269
      3771 8231 3767 8229 3766 8224 3763 8221
      3764 8217 3760 8216 3759 8213 3756 8213
      3754 8206 3756 8204 3754 8203 3755 8197
      3753 8196

$$

KYC071-195-112345-
/O.CON.KJKL.FF.W.0028.000000T0000Z-090611T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
615 PM EDT THU JUN 11 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR PIKE
AND EAST CENTRAL FLOYD COUNTIES...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAINFALL HAD MOVED INTO WEST VIRGINIA. HOWEVER...RUNOFF 
FROM THE RADAR ESTIMATED ONE TO THREE INCHES THAT FELL LATE THIS 
AFTERNOON AND EARLY THIS EVENING CONTINUES TO FILL STREAMS AND 
CREEKS. THE FLOOD WATER IS WORKING INTO SOME OF THE LARGER CREEKS AT 
THIS TIME. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
VARNEY...TURKEY CREEK...SIDNEY...RURAL... PISO...META...MCANDREWS... 
JUSTELL...HUDDY...HEISEY...HARDY...FOREST HILLS...CONDER... 
CANADA...BETSY LAYNE...SHELBIANA...PIKEVILLE AND BELFRY.

SOME OF THE CREEKS THAT ARE MOST AFFECTED INCLUDE BUT ARE NOT LIMITED 
TO ROAD BRANCH...STRATTON FORK...JOHNS CREEK...MEATHOUSE FORK... 
RACCOON CREEK...STINKING BRANCH...BENT BRANCH...POND CREEK...FROZEN 
CREEK...BLACKBERRY CREEK...BIG BRANCH...PETER CREEK...POPLAR 
CREEK...BARRENSHEE CREEK...AND BURNING FORK IN PIKE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3734 8223 3740 8252 3744 8262 3755 8269
      3771 8231 3767 8229 3766 8224 3763 8221
      3764 8217 3760 8216 3759 8213 3756 8213
      3754 8206 3756 8204 3754 8203 3755 8197
      3753 8196

$$

PELTON
875 
WGUS53 KJKL 112344
FFWJKL
KYC071-195-120245-
/O.EXT.KJKL.FF.W.0028.000000T0000Z-090612T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1045 PM EDT

* AT 737 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RECENT
  PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM 
  TORRENTIAL RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF BELFRY...CANADA...CONDER...FOREST HILLS...HARDY...
  HEISEY AND HUDDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

THE BIG CREEK FIRE STATION HAD WATER OVER 3 FEET DEEP IN THE 
FIREHOUSE...BLACK JIM PARK IN BELFRY HAD A FAST WATER 
RESCUE...JOHNS CREEK AND SEVERAL OTHER STREAMS WERE OUT OF THEIR 
BANKS AND FLOWING ACROSS ADJACENT ROADWAYS.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3734 8223 3740 8252 3744 8262 3755 8269
      3771 8231 3767 8229 3766 8224 3763 8221
      3764 8217 3760 8216 3759 8213 3756 8213
      3754 8206 3756 8204 3754 8203 3755 8197
      3753 8196

$$

DUSTY
000 
WGUS73 KJKL 120235
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1035 PM EDT THU JUN 11 2009

KYC071-195-120244-
/O.CAN.KJKL.FF.W.0028.000000T0000Z-090612T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
1035 PM EDT THU JUN 11 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PIKE AND EAST
CENTRAL FLOYD COUNTIES...

THE PIKEVILLE STATE POLICE POST INDICATED THAT ALL HIGH WATER 
PROBLEM AREAS HAVE RECEDED TO WITHIN THEIR BANKS. 

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3734 8223 3740 8252 3744 8262 3755 8269
      3771 8231 3767 8229 3766 8224 3763 8221
      3764 8217 3760 8216 3759 8213 3756 8213
      3754 8206 3756 8204 3754 8203 3755 8197
      3753 8196

$$

DUSTY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:17 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 11, 2:17 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
217 PM EDT THU JUN 11 2009

.SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED

COMPLEX OF THUNDERSTORMS MOVING NORTHEAST ACROSS THE SOUTHWEST PART
OF THE FORECAST AREA AT 18Z. HAVE HAD A COUPLE OF REPORTS OF TREES
DOWN WITH THE STRONGEST STORMS...AND SEVERE THREAT WILL CONTINUE INTO
THE EVENING...WITH MAIN THREAT BEING WIND DAMAGE AND HAIL. ANOTHER CONCERN
IS THE FLASH FLOOD THREAT. THE 12Z NAM KEEPS 1.5 TO 2 INCH
PRECIPITABLE WATER...PW...ACROSS AREA INTO THE EVENING...AND SREF
MEAN HAS PW IN EXCESS OF 1.5 INCHES THROUGH 21Z OVER THE ENTIRE AREA
AND OVER 1.5 INCHES THROUGH 00Z IN THE NORTHEAST. AS ALREADY NOTED
EARLER THE 12Z NASHVILLE SOUNDING HAD PW OF 1.99 INCHES. ANY
THUNDERSTORMS COULD BE PRODIGIOUS RAIN PRODUCERS. SO FAR THIS
AFTERNOON THE STORMS HAVE BEEN PROGRESSIVE ENOUGH THAT THERE HAVE NOT
BEEN FLASH FLOOD PROBLEMS YET...BUT WITH FLASH FLOOD GUIDANCE
LOW...WILL CONTINUE WITH THE WATCH. FLASH FLOOD GUIDANCE WAS AS LOW
AS 0.5 INCH IN OUR SOUTHWEST COUNTIES THIS MORNING AND THAT DID NOT
TAKE INTO ACCOUNT TODAYS RAIN.

THE 12Z NAM...00Z ECMWF AND 09Z SREF POINT TOWARDS THE FRONT
CURRENTLY TO OUR NORTH FINALLY SLIPPING INTO TN BY FRIDAY
AFTERNOON...WHILE THE 12Z GFS IS SLOWER. WILL GO WITH THE MODEL
CONCENSUS AND ALLOW FRONT TO MOVE SOUTH OF AREA ON FRIDAY. HOWEVER
WITH FRONT STALLING JUST TO OUR SOUTH THIS DETAIL DOES NOT MATTER
TOO MUCH AS SHOWER AND THUNDERSTORM THREAT CONTINUES WITH FRONT SO
CLOSE BY. ONCE PRIMARY MID UPPER LEVEL SHORT WAVE MOVES EAST OF AREA
THIS EVENING THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
DIMINISH...BUT WITH FRONT STILL PUSHING SOUTH INTO AREA SOME LOW
LEVEL CONVERGENCE OVERNIGHT COULD RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS. DO NOT EXPECT MUCH COVERAGE THOUGH AFTER 02Z.

.LONG TERM.../FRIDAY NIGHT THROUGH THURSDAY/...UPDATED

VERY FEW CHANGES TO THE EXTENDED FORECAST THIS AFTERNOON AS AN
ACTIVE PATTERN SHOULD CONTINUE INTO THE EARLY PART OF NEXT
WEEK...BEFORE MORE QUIET WEATHER MOVES IN FOR THE MIDDLE/LATTER HALF
OF NEXT WEEK. MODELS CONTINUE TO STRUGGLE ON EXACT TIMING ANY WAVES
THROUGH THE FLOW FRIDAY NIGHT THROUGH MONDAY AS THE REGION SITS ON
THE EAST SIDE OF AN UPPER RIDGE IN WEST/NORTHWEST FLOW ALOFT. HAVE
ONLY MADE A FEW ADJUSTMENTS TO THE PRECIPITATION CHANCES FOR THE
WEEKEND...TO INCREASE THEM SLIGHTLY IN THE SATURDAY AFTERNOON TIME
FRAME WHERE MODELS SEEM TO AGREE ON THIS BEING A FAVORABLE TIME FOR
SHOWERS/THUNDERSTORMS.

OTHERWISE...LEFT PREVIOUSLY INHERITED PRECIPITATION CHANCE FORECAST
ALONE FOR THE EXTENDED. HIGH PRESSURE OVER THE CENTRAL UNITED STATES
MIGRATES EAST BY MID WEEK BRINGING SOME WARMER AND DRIER WEATHER FOR
THE END OF THE WEEK INTO NEXT WEEKEND. TIMING THE ONSET OF THIS
DRIER PERIOD IS STILL DIFFICULT WITH WIDE VARIETY OF MODEL
SOLUTIONS.

&&

.AVIATION.../18Z TO 18Z/

A LARGE COMPLEX OF THUNDERSTORMS IS ENTERING THE SOUTHWEST PART OF
THE FORECAST AREA AT 1730Z AND WILL BE AFFECTING THE LOZ AND SME
AIRPORTS UNTIL ABOUT 20Z. THE THUNDERSTORMS WILL MOVE NORTHEAST AND
REACH JKL AROUND 20Z. EXPECT IFR CONDITIONS TO PREVAIL WITH THE
HEAVIEST THUNDERSTORMS. BY DUSK...THUNDERSTORMS WILL BE
WANING...WITH FOG OR LOW STRATUS BUILDING IN AS A COLD FRONT SLIDES
SOUTH ACROSS THE AREA. AFTER THE THUNDERSTORMS DIMINISH EXPECT MVFR
TO VFR CONDITIONS FOR A TIME BEFORE THE FOG AND STRATUS BRING
CONDITIONS DOWN TO IFR AND LIFR ACROSS THE AREA TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ079-
080-083>088-115>118.

&&

SHORT TERM...SBH
LONG TERM...MACZKO
AVIATION...SBH
Hazardous weather outlook, Jun 11, 4:03 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
403 PM EDT THU JUN 11 2009

KYZ044-050>052-058>060-068-069-104-106>114-119-120-122315-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...INEZ...PIKEVILLE
403 PM EDT THU JUN 11 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF
THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL
BEING THE MAIN THREATS.

IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. THIS MAY RESULT IN SOME FLOODING OF AREA CREEKS AND
STREAMS. FLASH FLOODING MAY ALSO BE POSSIBLE AT LOCATIONS THAT HAVE
SEEN HEAVY RAINFALL IN RECENT DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND DAMAGE...HEAVY
RAINFALL...OR FLOODING TO THE NATIONAL WEATHER SERVICE.

KYZ079-080-083>088-115>118-122315-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY-
LESLIE-LETCHER-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG
403 PM EDT THU JUN 11 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 376 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF
THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL
BEING THE MAIN THREATS.

IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. THIS MAY RESULT IN SOME FLOODING OF AREA CREEKS AND
STREAMS. FLASH FLOODING MAY ALSO BE POSSIBLE AT LOCATIONS THAT HAVE
SEEN HEAVY RAINFALL IN RECENT DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND DAMAGE...HEAVY
RAINFALL...OR FLOODING TO THE NATIONAL WEATHER SERVICE.

MACZKO

In the hours before

Local storm report, Jun 11, 2:51 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
251 PM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     FLASH FLOOD      3 S LILY                36.98N 84.08W
06/11/2009                   LAUREL             KY   LAW ENFORCEMENT

            ONE FOOT OF FLOWING WATER OVER ROAD ON HIGHWAY 2392 AND
            HORSE CREEK ROAD NEAR HOPEWELL.

&&

JCARICO
Special weather statement, Jun 11, 3:13 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
313 PM EDT THU JUN 11 2009

KYZ058-068-069-111-112-114>116-112000-
ESTILL-ROCKCASTLE-LEE-BREATHITT-JACKSON-OWSLEY-PERRY-CLAY-
313 PM EDT THU JUN 11 2009

...A BROKEN LINE OF SHOWERS AND STRONG THUNDERSTORMS TO AFFECT
ESTILL...LEE...SOUTHWESTERN BREATHITT...NORTHERN JACKSON...OWSLEY...
NORTH CENTRAL ROCKCASTLE...NORTHWESTERN PERRY...AND NORTH CENTRAL
CLAY COUNTIES THROUGH 400 PM EDT THURSDAY AFTERNOON...

AT 311 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM ROCKFORD TO PRIVETT TO MISTLETOE...MOVING
NORTHEAST AT 30 MPH.

THESE STORMS WILL BE NEAR TURKEY FOOT AROUND 320 PM EDT...GOBBARD
AROUND 325 PM EDT...EARNESTVILLE AROUND 330 PM EDT...KNOB LICK AROUND
335 PM EDT...BLACKBURN AROUND 340 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEASTERN KENTUCKY.

RAY
Local storm report, Jun 11, 3:16 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     ONEIDA                  37.27N 83.65W
06/11/2009                   CLAY               KY   LAW ENFORCEMENT

            TREES DOWN ONTO HWY 11 NEAR GOOSE ROCK.

&&

ABE
Local storm report, Jun 11, 3:51 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     HYDEN                   37.16N 83.37W
06/11/2009                   LESLIE             KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS THE COUNTY INCLUDING IN
            HYDEN...MIDDLEFORK AND BULL CREEK.

&&

ABE
Local storm report, Jun 11, 3:55 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     SLEMP                   37.08N 83.11W
06/11/2009                   PERRY              KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN INCLUDING ALONG HWY 699 AND HWY 7.

&&

ABE
Local storm report, Jun 11, 3:57 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     FLOOD            HAZARD                  37.25N 83.20W
06/11/2009                   PERRY              KY   LAW ENFORCEMENT

            MUDLSIDE OCCURRED ON THE HWY 15 BYPASS...FILLED UP A
            CULVERT AND WATER IS NOW RUNNING ACROSS THE HIGHWAY.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:37 AM EDTAreal Flood AdvisoryJKLLaurel, Pulaski, Rockcastle53 min
Jun 11, 6:42 AM EDTAreal Flood AdvisoryJKLKnox, Laurel, McCreary, Pulaski, Whitley2 hr
Jun 11, 8:37 AM EDTFlash Flood WarningJKLBell, Knox, McCreary, Whitley3 hr
Jun 11, 9:26 AM EDTAreal Flood AdvisoryJKLBell, Clay, Floyd, Harlan, Knott, Knox and 4 more3 hr
Jun 11, 10:26 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more17 hr
Jun 11, 11:00 AM EDTFlash Flood WarningJKLPike89 min
Jun 11, 12:45 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley60 min
Jun 11, 1:40 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley50 min
Jun 11, 2:00 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, McCreary, Pulaski, Whitley45 min
Jun 11, 2:39 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, Leslie41 min
Jun 11, 2:54 PM EDTFlash Flood WarningJKLClay, Knox, Laurel3 hr
Jun 11, 3:02 PM EDTSevere Thunderstorm WarningJKLClay, Harlan, Knott, Leslie, Letcher, Owsley and 1 more43 min
Jun 11, 3:17 PM EDTSevere Thunderstorm WarningJKLBreathitt, Owsley, Perry28 min
Jun 11, 3:31 PM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 1 more3 hr
Jun 11, 3:46 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry, Pike44 min
Jun 11, 4:00 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Pike45 min
Jun 11, 4:26 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike64 min
Jun 11, 4:33 PM EDTAreal Flood AdvisoryJKLFloyd, Pike3 hr
Jun 11, 4:39 PM EDTAreal Flood AdvisoryJKLMenifee, Montgomery, Powell119 min
Jun 11, 4:52 PM EDTAreal Flood AdvisoryJKLJohnson, Magoffin, Morgan, Wolfe112 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.